Texas, 2015Ice Storm and Winter Weather in Texas, November 27 to 29, 2015
November 27 to 29, 2015 · NWS SJT · 5 events in 5 counties and zones
Light freezing rain and sleet impacted portions of the Big Country from November 27 through the 29th. S.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light freezing rain and sleet impacted portions of the Big Country from November 27 through the 29th. The higher elevations near View, located in the hills southwest of Abilene along U.S. Highway 277, had significant ice accumulations that caused numerous tree limbs and many trees to fall. The rest of the area mainly along and north of Interstate 20 reported some ice on area roadways. Some tree limbs also fell as a result of ice accumulation in Haskell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 27, 11:44 AM CST, 6 minutes earlier.
Area forecast discussion, Nov 27, 11:44 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1144 AM CST FRI NOV 27 2015
.AVIATION...
/18Z TAFS/
Mostly IFR CIGs and MVFR to IFR VIS to continue through tomorrow
as warm moist air is lifted up and over the Arctic Front,
resulting in widespread light rain and fog. May see some freezing
rain develop in KABI tonight. Have not mentioned in TAF yet but
we are closely monitoring and may need to insert soon as low
temperatures fall very close to 32 degrees.
&&
.PREV DISCUSSION... /issued 549 AM CST FRI NOV 27 2015/
AVIATION...
/12Z TAFS/
Look for very challenging flight weather during the next 24 hours.
Another cold front will push south of the Interstate 10 corridor
by early afternoon. Ceiling and visibility in the IFR to MVFR
range will then dominate West Central Texas for the next 24 hours.
Showers will continue to produce rain today and tonight, which
will help maintain low stratus and reduced visibility.
PREV DISCUSSION... /issued 359 AM CST FRI NOV 27 2015/
SHORT TERM...
(Friday through Friday night)
.RAIN AND POSSIBLE WINTRY MIX...
A cold front will push south across West Central Texas today and set
the stage for additional rain and the potential for freezing rain or
sleet across our northwestern counties. The cold front has pushed
south this morning into West Central Texas and currently lies near a
line from Sterling City to Brownwood. This front should clear our
southern counties by early afternoon. Isentropic upglide will be the
main forcing feature this afternoon and overnight tonight. Will
continue the Winter Weather Advisory, as it currently stands.
Temperatures along and north of our Interstate 20 corridor will
likely fall to near the freezing mark this afternoon and tonight;
however, freezing rain or sleet will likely be limited to our
western Big Country counties, for locations mainly along and
northwest of a line from Sweetwater, to Anson, to Haskell.
Confidence regarding rainfall amounts during the next 24 hours, is
not as high as we would like. After extensive coordination with WPC
and neighboring offices, we agreed on a compromised QPF field for
this afternoon from 18Z to 00Z. With some models indicating another
round of heavier rainfall possible, with enhanced lift at the
interface of the 850mb front, increasing QPF amounts looks
reasonable for the 18Z to 00Z period for mainly our eastern Big
Country and Heartland counties.
LONG TERM...
(Saturday through Thursday)
A stationary upper low over the western CONUS on Saturday will
finally start moving northeastward on Sunday with the upper low
over the Central Plains on Monday. In response, precipitation will
end from west to east over the forecast area on Sunday. There
will be a continuing chance of a light freezing rain mix over the
western Big Country Saturday morning, but as temperatures rise
Saturday the threat from freezing precipitation should end over
the area by mid-morning. FOr the remaining CWA, heavy rainfall is
expected throughout the day on Saturday with the area of heavier
rainfall moving over our eastern counties Saturday night into
Sunday. By Sunday evening, rainfall should be ending over the
forecast area.
Our coldest day will be on Saturday with highs mostly in the upper
30s. After morning lows on Sunday generally in the low to mid
30s, Sunday afternoon will warm into the mid 40s. Monday through
Thursday will see highs in the 50s and morning lows in the mid to
upper 30s.
An upper short wave moving eastward from the west coast should affect
our area by Tuesday night into Wednesday. At this time we are only
expecting a slight chance of showers developing over the southern
half of the forecast as this upper level trough moves through.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 39 31 37 32 / 90 90 90 70
San Angelo 44 33 39 34 / 90 90 80 70
Junction 68 37 40 36 / 90 80 80 70
&&
.SJT Watches/Warnings/Advisories...
Winter Weather Advisory until noon CST Saturday for Fisher-
Haskell-Jones-Nolan.
&&
26/99/99
Hazardous weather outlook, Nov 27, 5:05 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 AM CST FRI NOV 27 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
505 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
FREEZING RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY
ALONG AND NORTHWEST OF A LINE FROM SWEETWATER...TO ANSON...TO
HASKELL. THE MAIN HAZARD IS SLICK ROADWAYS...ESPECIALLY ON
OVERPASSES AND BRIDGES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Winter Weather, Fisher
- When
- November 27, 11:50 AM CST to November 29, 2:00 PM CST
- Where
- Fisher forecast zone
- Reported by
- Department of Highways
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
At 1150 AM on November 27, the Abilene Department of Public Safety reported traffic accidents in western Fisher County on State Highway 180, just west of Roby, because of icy roads. The roads remained icy through the morning of November 29.
Winter Weather, Haskell
- When
- November 27, 12:00 PM CST to November 29, 2:00 PM CST
- Where
- Haskell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
At 1204 PM on November 27, roads were icy just northwest of Sagerton on State Highway 283 and also on U.S. Highway 380 southwest of Rule or just north of Hamlin. According to Allsups, at 856 PM on November 28, U.S. 277 and Highway 380 were icy near Haskell. About a quarter inch of ice accumulated on some of the trees in Haskell at 630 AM on November 29. According to a post in Facebook, some of the tree branches had fallen in Haskell as a result of the weight of the ice.
Winter Weather, Callahan
- When
- November 27, 4:00 PM CST to November 29, 10:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
At 9 AM on November 28, there was about a tenth of an inch of ice reported on elevated surfaces in Clyde.
Ice Storm, Taylor
- When
- November 27, 4:05 PM CST to November 28, 12:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Numerous tree limbs and over 30 trees were downed by ice in the vicinity of View. The ice was at least a quarter inch thick and accumulated on elevated surfaces at the intersection of U.S. Highway 277 and County Road 297 south of View, continuing north across View. Tree limbs succumbing to the ice along U.S. Highway 277 had to be removed. Tree limbs were also reported down in Tuscola, but the ice accumulations were estimated around a tenth of an inch. There was ice on trees through the evening of November 29.
Winter Weather, Brown
- When
- November 28, 9:00 AM CST to November 29, 10:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
At 9 AM on November 28, there was about a tenth of an inch of ice reported on elevated surfaces about 4 miles southeast of May.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in North Atlantic Coastal Waters, November 27, 20152 deaths · 5 injured · $1,000 · 1 event
- Winter Weather in Missouri, November 27 to 28, 20151 death · 2 injured · 1 event
- Ice Storm in Oklahoma, November 27 to 29, 2015$9.8 million · 30 events
- Flash Flood in American Samoa, November 27 to 29, 2015$13 million · 1 event
- Tropical Storm in American Samoa, November 27 to 29, 2015$10 million · 1 event
- Flooding and Heavy Rain in Missouri, November 27 to 28, 201520 events
- Ice Storm in Kansas, November 27 to 29, 201511 events
- Flash Flooding and Flooding in Oklahoma, November 27 to 29, 20159 events
- Flash Flooding in Oklahoma, November 27 to 28, 2015$10,000 · 4 events
- Heavy Rain in Kentucky, November 27 to 28, 20154 events
- Flash Flooding in Texas, November 27 to 28, 2015$10,000 · 4 events
- Dense Fog in New Jersey, November 27, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608286, 608285, 608292, 608284, 608305.